Alert archive / Kansas / Tornado Warnings in 2009
Tornado Warning 62, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Aug 19, 2009, 8:14 PM CDT for 4 counties in Kansas. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2009, 8:14 PM CDT (01:14 UTC)
- Expired
- Aug 19, 2009, 8:48 PM CDT
- In force
- 34 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Chautauqua County, KS, Elk County, KS, Montgomery County, KS, Wilson County, KS
The radar
The Tulsa radar (KINX), 136 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 8:25 PM CDT | HAIL 1 | 10 N Sedan, KS | |
| Aug 19, 8:30 PM CDT | HAIL 1 | 10 N Sedan, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 4:02 PM CDT | Tornado Watch | SPC | 7 hr |
| Aug 19, 7:11 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 1.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4299 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 480 m²/s²
- Significant tornado parameter
- 11.7
- Supercell composite
- 52.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KICT 200114 TORICT KSC019-049-125-205-200200- /O.NEW.KICT.TO.W.0062.090820T0114Z-090820T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WICHITA KS 814 PM CDT WED AUG 19 2009 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS. SOUTHEASTERN ELK COUNTY IN SOUTHEAST KANSAS. SOUTHWESTERN WILSON COUNTY IN SOUTHEAST KANSAS. NORTHEASTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS. * UNTIL 900 PM CDT. * AT 813 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 6 MILES SOUTH OF LONGTON...OR 12 MILES NORTH OF SEDAN...MOVING EAST AT 20 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... ELK CITY...LONGTON. THIS REPLACES THE SEVERE THUNDERSTORM WARNING PREVIOUSLY ISSUED FOR THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY STRUCTURE. && LAT...LON 3746 9576 3724 9583 3722 9622 3740 9616 TIME...MOT...LOC 0114Z 267DEG 19KT 3730 9612 $$ KETCHAM
3 follow-up statements
000 WWUS53 KICT 200134 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 834 PM CDT WED AUG 19 2009 KSC019-049-125-205-200200- /O.CON.KICT.TO.W.0062.000000T0000Z-090820T0200Z/ CHAUTAUQUA KS-WILSON KS-ELK KS-MONTGOMERY KS- 834 PM CDT WED AUG 19 2009 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN MONTGOMERY... SOUTHEASTERN ELK...SOUTHWESTERN WILSON AND NORTHEASTERN CHAUTAUQUA COUNTIES UNTIL 900 PM CDT... AT 832 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR ELK CITY...OR 18 MILES NORTHEAST OF SEDAN...MOVING EAST AT 25 MPH. THE DANGEROUS STORM WILL BE... NEAR ELK CITY BY 840 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. && LAT...LON 3746 9576 3724 9583 3722 9622 3736 9604 TIME...MOT...LOC 0134Z 267DEG 21KT 3731 9594 $$ KETCHAM
000 WWUS53 KICT 200140 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 840 PM CDT WED AUG 19 2009 KSC019-049-205-200150- /O.CAN.KICT.TO.W.0062.000000T0000Z-090820T0200Z/ CHAUTAUQUA KS-WILSON KS-ELK KS- 840 PM CDT WED AUG 19 2009 ...THE TORNADO WARNING FOR SOUTHEASTERN ELK...SOUTHWESTERN WILSON AND NORTHEASTERN CHAUTAUQUA COUNTIES HAS BEEN CANCELLED... AT 839 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHEASTERN KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING FOR SOUTHEASTERN KANSAS. LAT...LON 3723 9596 3738 9595 3738 9579 3724 9583 TIME...MOT...LOC 0140Z 270DEG 21KT 3729 9589 $$ KSC125-200200- /O.CON.KICT.TO.W.0062.000000T0000Z-090820T0200Z/ MONTGOMERY KS- 840 PM CDT WED AUG 19 2009 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN MONTGOMERY COUNTY UNTIL 900 PM CDT... AT 839 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR ELK CITY...OR 19 MILES NORTHEAST OF SEDAN...MOVING EAST AT 25 MPH. THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN MONTGOMERY COUNTY...INCLUDING ELK CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. && LAT...LON 3723 9596 3738 9595 3738 9579 3724 9583 TIME...MOT...LOC 0140Z 270DEG 21KT 3729 9589 $$ KETCHAM
000 WWUS53 KICT 200148 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 848 PM CDT WED AUG 19 2009 KSC125-200158- /O.CAN.KICT.TO.W.0062.000000T0000Z-090820T0200Z/ MONTGOMERY KS- 848 PM CDT WED AUG 19 2009 ...THE TORNADO WARNING FOR NORTHWESTERN MONTGOMERY COUNTY HAS BEEN CANCELLED... AT 847 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. BE READY TO SEEK SHELTER IF THREATENING WEATHER APPROACHES AGAIN...OR A WARNING ISSUED. LAT...LON 3723 9596 3738 9595 3738 9579 3724 9583 TIME...MOT...LOC 0148Z 270DEG 21KT 3729 9583 $$ KETCHAM
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Aug 19, 6:33 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 19, 6:33 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 633 PM CDT WED AUG 19 2009 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU STRONG COLD FRONT CURRENTLY APPROACHING KRSL FROM THE NORTHWEST WILL CONTINUE TO SURGE SOUTHEAST THROUGH THE AREA TONIGHT...LIKELY REACHING KCNU JUST BEFORE DAWN. SHOWERS AND THUNDERSTORMS WILL LIKELY BECOME MORE WIDESPREAD ALONG AND AHEAD OF THIS FRONT THIS EVENING AND OVERNIGHT...LIKELY MOST NUMEROUS EAST OF A KSLN-KHUT LINE. SEVERE STORMS WILL BE POSSIBLE MAINLY BEFORE MIDNIGHT...WITH HEAVY RAINFALL BECOMING THE MAIN THREAT THEREAFTER. PRECIPITATION CHANCES WILL CLEAR FROM NORTHWEST TO SOUTHEAST TONIGHT...WITH MOSTLY SUNNY SKIES AND BREEZY NORTHWEST WINDS BY THURSDAY AFTERNOON FOR MOST AREAS. KLEINSASSER && .PREV DISCUSSION... /ISSUED 302 PM CDT WED AUG 19 2009/ DISCUSSION... MAIN FORECAST CONCERN WILL BE SEVERE STORM POTENTIAL TONIGHT. SYNOPSIS: AT THE SURFACE A COLD FRONT CURRENTLY EXTENDS FROM NORTHERN NEBRASKA INTO NW KS WITH A PRE-FRONTAL TROUGH EXTENDING INTO CENTRAL KS. IN THE UPPER LEVELS CURRENTLY HAVE A COUPLE PIECES OF ENERGY. ONE IS NOW PUSHING THROUGH WESTERN IA WITH A MUCH STRONGER SHORTWAVE DIVING SOUTH ACROSS THE WESTERN DAKOTAS. 12Z UPPER AIR ANALYSIS SHOWS A STRONG UPPER JET ACCOMPANYING THE SHORTWAVE AT SPEEDS GREATER THAN 100KTS. TONIGHT-THU: STORMS ARE EXPECTED TO DEVELOP EARLY THIS EVENING ALONG THE PRE-FRONTAL TROUGH AS THE UPPER WAVE APPROACHES THE AREA. AS THE CAP CONTINUES TO WEAKEN...STORMS COULD DEVELOP ANYWHERE ALONG THE PREFRONTAL TROUGH AS IT PROGRESSES SOUTHEAST THIS EVENING. HAVE HIGH CONFIDENCE THAT ANYTHING DEVELOPING ACROSS THE AREA WILL BE SEVERE...ESPECIALLY OVER SOUTH CENTRAL AND SE KS. FAIRLY IMPRESSED WITH THE UNSEASONABLY STRONG 30-40KTS OF DEEP LAYER SHEAR AVAILABLE THIS EVENING-OVERNIGHT COUPLED WITH PLENTY OF INSTABILITY AHEAD OF THE FRONT. AREAL COVERAGE OF CONVECTION WILL BE AIDED BY THE LEFT EXIT REGION OF UPPER JET NOSING INTO CENTRAL KS. BY 06Z THU THE FRONT AND LINE OF STORMS WILL BE MAINLY AFFECTING EXTREME SOUTH CENTRAL AND SE KS WITH THIS AREA OF STORMS PUSHING SOUTH OF THE FORECAST AREA BY SUNRISE. BY 18Z THU THE COLD FRONT WILL BE WELL SOUTH OF THE AREA AS HIGH PRESSURE STARTS TO NOSE-IN FROM THE NORTHWEST. WITH EXPECTED SATURATED GROUNDS...WENT BELOW GUIDANCE FOR TEMPS ON THU WITH WELL BELOW NORMAL HIGHS EXPECTED AREAWIDE. FRI-WED: WITH GOOD AGREEMENT BETWEEN THE MEDIUM RANGE MODELS...CURRENTLY HAVE HIGH CONFIDENCE THROUGH THESE PERIODS. BY FRI AFTERNOON THE STRONG UPPER TROUGH WILL EXTEND FROM THE GREAT LAKES REGION DOWN THROUGH THE MISSISSIPPI VALLEY. AT THE SURFACE HIGH PRESSURE WILL EXTEND THROUGH THE CENTRAL PLAINS ALLOWING PLEASANT LATE SUMMER CONDITIONS TO PREVAIL. EVEN THOUGH THE HIGH WILL SHIFT SLOWLY EAST THROUGH THE WEEKEND...AFTERNOON TEMPS WILL REMAIN BELOW NORMAL SETTING UP A GREAT WEEKEND IN THE WEATHER DEPARTMENT. THE UPPER PATTERN WILL START TO FLATTEN OUT TOWARD THE BEGINNING OF THE WORK WEEK WHICH SHOULD ALLOW A COLD FRONT TO LAY OUT NORTH OF THE FORECAST AREA BY WED. THE AIRMASS IN PLACE WILL CONTINUE TO MODIFY BACK TO SEASONAL HIGHS BY MON WITH MID 90S EXPECTED AREAWIDE BY TUE. LAWSON AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU SCATTERED CONVECTION WILL CONTINUE TO FESTER ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS THROUGH MID-AFTERNOON. ANOTHER FOCUS FOR CONVECTION WILL BE ALONG THE APPROACHING SURFACE TROF AND COLD FRONT...AS IT MOVES INTO CENTRAL KANSAS BY EARLY THIS EVENING. STRONG TO SEVERE STORMS ARE POSSIBLE...WHICH WILL MOVE EAST ACROSS SOUTHEAST KANSAS LATER THIS EVENING AND TONIGHT. GENERALLY EXPECT VFR CONDITIONS AWAY FROM ANY CONVECTION. WILL SHOW VCTS MOST LOCALES EARLY IN THE FORECAST PERIOD...WITH TEMPO GROUPS IN THE KCNU TAF WHERE CONFIDENCE/COVERAGE ARE RELATIVELY HIGHER. DRIER AIR BEHIND THE COLD FRONT LATER TONIGHT INTO THURSDAY MORNING WILL END PRECIP/CONVECTIVE CHANCES ACROSS THE AREA. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 65 84 59 86 / 50 10 0 0 HUTCHINSON 61 83 59 85 / 30 10 0 0 NEWTON 63 83 59 85 / 50 10 0 0 ELDORADO 63 83 58 85 / 60 10 0 0 WINFIELD-KWLD 67 83 60 85 / 50 20 0 0 RUSSELL 59 83 55 85 / 20 10 0 0 GREAT BEND 59 83 56 85 / 20 10 0 0 SALINA 63 82 58 84 / 40 10 0 0 MCPHERSON 62 83 59 85 / 40 10 0 0 COFFEYVILLE 69 83 60 85 / 90 30 0 0 CHANUTE 67 82 56 84 / 80 20 0 0 IOLA 64 82 56 84 / 80 20 0 0 PARSONS-KPPF 68 82 58 84 / 80 20 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 19, 4:55 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 455 PM CDT WED AUG 19 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-201730- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 455 PM CDT WED AUG 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT AN UNSEASONABLY STRONG COLD FRONT WILL COMBINE WITH A POWERFUL UPPER DISTURBANCE TO PRODUCE THUNDERSTORMS ACROSS THE ENTIRE AREA TONIGHT. ANY STORM THAT DEVELOPS TONIGHT WILL HAVE THE POTENTIAL TO BE SEVERE. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND WINDS TO 60 MPH. THERE WILL BE A BRIEF TORNADO THREAT THROUGH AROUND 10 PM FOR LOCATIONS GENERALLY SOUTH AND SOUTHWEST OF WICHITA. OVERNIGHT STORMS WILL ALSO PRODUCE HIGH RAINFALL RATES WHICH MAY CAUSE SOME LOCALIZED FLOODING...ESPECIALLY OVER EXTREME SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW THUNDERSTORMS MAY LINGER ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS ON THURSDAY MORNING. A FEW STRONG STORMS WILL BE POSSIBLE WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT ACROSS MOST OF THE AREA. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/COX/LAWSON
In the hours before
Special weather statement, Aug 19, 2:26 PM CDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 226 PM CDT WED AUG 19 2009 KSZ068-069-083-192000- BUTLER-HARVEY-SEDGWICK- 226 PM CDT WED AUG 19 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTHERN BUTLER...SOUTHERN HARVEY AND NORTHERN SEDGWICK COUNTIES... AT 223 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM POTWIN TO MOUNT HOPE. INDIVIDUAL CELLS WERE MOVING NORTHEAST AT 45 MPH...WHILE THE LINE WAS DRIFTING NORTH AT 10 MPH. DIME SIZE HAIL IS EXPECTED WITH THESE STORMS ALONG WITH LOCALIZED HEAVY DOWNPOURS OF RAIN. DARMOFAL
Special weather statement, Aug 19, 6:27 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 627 PM CDT WED AUG 19 2009 KSZ093-200015- COWLEY- 627 PM CDT WED AUG 19 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR COWLEY COUNTY... AT 625 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR UDALL...OR 10 MILES NORTHWEST OF WINFIELD...AND MOVING EAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KETCHAM
Special weather statement, Aug 19, 6:35 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 635 PM CDT WED AUG 19 2009 KSZ069-070-094-200015- BUTLER-ELK-GREENWOOD- 635 PM CDT WED AUG 19 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER...ELK AND GREENWOOD COUNTIES... AT 634 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR LATHAM...OR 22 MILES NORTHEAST OF WINFIELD...AND MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KETCHAM
Local storm report, Aug 19, 7:17 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
717 PM CDT WED AUG 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL 1 NE BURDEN 37.32N 96.74W
08/19/2009 E0.88 INCH COWLEY KS EMERGENCY MNGR
&&
LFWSpecial weather statement, Aug 19, 8:02 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 802 PM CDT WED AUG 19 2009 KSZ071-200130- WOODSON- 802 PM CDT WED AUG 19 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR WOODSON COUNTY... AT 802 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR YATES CENTER...AND MOVING EAST AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:06 PM CDT | Severe Thunderstorm Warning | ICT | Elk | 54 min |
| Aug 19, 7:35 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk | 55 min |
| Aug 19, 7:57 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Montgomery, Wilson | 63 min |
| Aug 19, 8:09 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Montgomery | 66 min |
| Aug 19, 8:24 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Montgomery | 66 min |
| Aug 19, 8:46 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 59 min |
| Aug 19, 8:49 PM CDT | Severe Thunderstorm Warning | ICT | Neosho, Wilson | 35 min |
| Aug 19, 9:04 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 56 min |
| Aug 19, 9:13 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 29 min |
| Aug 19, 9:50 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 55 min |
| Aug 19, 10:25 PM CDT | Areal Flood Warning | ICT | Neosho, Wilson | 9 hr |
| Aug 19, 10:49 PM CDT | Severe Thunderstorm Warning | ICT | Neosho, Wilson | 41 min |
| Aug 19, 11:19 PM CDT | Flash Flood Warning | ICT | Neosho, Wilson | 8 hr |
| Aug 20, 12:05 AM CDT | Severe Thunderstorm Warning | ICT | Neosho | 55 min |
| Aug 20, 1:02 AM CDT | Severe Thunderstorm Warning | ICT | Labette | 58 min |
| Aug 20, 2:52 AM CDT | Areal Flood Warning | ICT | Labette, Montgomery | 17 hr |
| Aug 20, 7:03 AM CDT | Areal Flood Warning | ICT | Neosho, Wilson | 9 hr |
| Aug 20, 12:48 PM CDT | River Flood Warning | ICT | Labette, Neosho | 13 hr |
Nearby
Tornado Warnings in Kansas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.